MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BUTTON 18F; BUTTONS/WIZARD

BARD ACCESS SYSTEMS BUTTON 18F; BUTTONS/WIZARD
Catalog Number 000282
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that in (b)(6) 2017, a bard button was inserted in the patient to change his/her existing gastronomy feeding tube.The day after the insertion, the patient returned due to an alleged leak from the central hole.Reportedly the leak was observed from the central hole post feeding of milk.It was reported that the stopper did not fit properly.No reported harm to patient.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the button feeding tube was inconclusive due to the sample condition.One photograph was the only item provided for investigation.What appears to be the external bolster and strap of a bard button device was shown.The button device was shown in the stoma of a patient.The strap and plug were not closed.Instead, what appears to be the 90-degree white plastic part of the feeding tube was in the button device.An arrow pointing to the 90-degree adaptor is labeled with the text, ¿temporary stopper created by us and have been used for the past 1 month.¿ an arrow pointing to the button strap and plug is labeled with the text, ¿leaking from the hold due to stopper doesn¿t fit properly ? hole too big ?stopper too small¿.The inner diameter (id) of the hole in the button device and the outside diameter (od) of the plug could not be measured since the physical sample was not returned for investigation.The complaint was therefore inconclusive.
 
Event or Problem Description

Brand Name
BUTTON 18F
Common Device Name
BUTTONS/WIZARD
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6508348
Report Number3006260740-2017-00491
Device Sequence Number1201953
Product Code KGC
UDI-Device Identifier10801741087858
UDI-Public(01)10801741087858
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number000282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1